MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 10.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation before reaching the maximum pressure, the balloon ruptured.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 10.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation before reaching the maximum pressure, the balloon ruptured.No patient complications were reported.It was further reported that the patient underwent fistula gram procedure.The target lesion was located in the right subclavian and innominate vein.The patient right arm had edema due to outflow occlusion.However, during the second inflation at 14 atmospheres, the balloon ruptured.The procedure was completed with 8x40 gladiator balloon.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The rated burst pressure for this device is 14 atmospheres as per gladiator elite specification.The returned device was attached to an encore inflation unit and positive pressure was applied and di water was observed to be leaking from a balloon pinhole located approximately 13mm distal of the proximal marker band.The rated burst pressure for this device is 14 atmospheres as per gladiator elite specification.A visual examination observed no damage to the tip of the device.A visual and tactile examination of the shaft of the device found no issues.A visual examination found no issues or damage to the markerbands of the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17956232
Report Number2124215-2023-57345
Device Sequence Number7044460
Product Code LIT
UDI-Device Identifier08714729809517
UDI-Public08714729809517
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0030271647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown